Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Comparison of commuting one-parameter groups of isometries


Authors: Ola Bratteli, Hideki Kurose and Derek W. Robinson
Journal: Trans. Amer. Math. Soc. 320 (1990), 677-694
MSC: Primary 47D03; Secondary 46L40, 46L57
DOI: https://doi.org/10.1090/S0002-9947-1990-0968886-8
MathSciNet review: 968886
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \alpha ,\;\beta $ be two commuting strongly continuous one-parameter groups of isometries on a Banach space $ \mathcal{A}$ with generators $ {\delta _\alpha }$ and $ {\delta _\beta }$, and analytic elements $ \mathcal{A}_\omega ^\alpha ,\;\mathcal{A}_\omega ^\beta $, respectively. Then it is easy to show that if $ {\delta _\alpha }$ is relatively bounded by $ {\delta _\beta }$, then $ \mathcal{A}_\omega ^\beta \subseteq \mathcal{A}_\omega ^\alpha $, and in this paper we establish the inverse implication for unitary one-parameter groups on Hilbert spaces and for one-parameter groups of $ ^{\ast}$-automorphisms of abelian $ {C^{\ast}}$-algebras. It is not known in general whether the inverse implication holds or not, but it does not hold for one-parameter semigroups of contractions.


References [Enhancements On Off] (What's this?)

  • [B] O. Bratteli, Derivations, dissipations and group actions on $ {C^{\ast}}$-algebras, Lecture Notes in Math., vol. 1229, Springer-Verlag, Berlin and New York, 1986. MR 871870 (88e:46050)
  • [BGR] O. Bratteli, T. Digernes, F. Goodman and D. W. Robinson, Integration in abelian $ {C^{\ast}}$-dynamical systems, Publ. Res. Inst. Math. Sci. 21 (1985), 1001-1030. MR 817155 (87d:46076)
  • [BER] O. Bratteli, G. A. Elliott and D. W. Robinson, The characterization of differential operators by locality: Classical flows, Compositio Math. 58 (1986), 279-319. MR 846908 (87h:46131)
  • [BGJR] O. Bratteli, F. Goodman, P. E. T. Jørgensen and D. W. Robinson, The heat semigroup and integrability of Lie algebras, J. Funct. Anal. 79 (1988), 351-397. MR 953908 (90a:47105)
  • [BR] O. Bratteli and D. W. Robinson, Operator algebras and quantum statistical mechanics. I (2nd ed.), Springer-Verlag, Berlin and New York, 1987. MR 611508 (82k:82013)
  • [GJ] F. M. Goodman and P. E. T. Jørgensen, Lie algebras of unbounded derivations, J. Funct. Anal. 52 (1983), 369-384. MR 712587 (85e:47063)
  • [K] A. Kishimoto, Derivations with a domain condition, Yokohama Math. J. 32 (1984), 215-223. MR 772917 (86g:46090)
  • [KR] A. Kishimoto and D.W. Robinson, Derivations, dynamical systems and spectral restrictions, Math. Scand. 56 (1985), 83-95. MR 807505 (87g:46100)
  • [N] E. Nelson, Analytic vectors, Ann. of Math. 70 (1959), 572-615. MR 0107176 (21:5901)
  • [O] D. Ornstein, A non-inequality for differential operators in the $ {L_1}$-norm, Arch. Rational Mech. Anal. 11 (1962), 40-49. MR 0149331 (26:6821)
  • [R1] D. W. Robinson, Differential and integral structure of continuous representations of Lie groups, J. Operator Theory 19 (1988), 95-128. MR 950828 (89j:22032)
  • [R2] -, Lie groups and Lipschitz spaces, Duke Math. J. 57 (1988), 357-395. MR 962512 (90k:22018)
  • [Y] K. Yosida, Functional analysis (6th ed.), Springer-Verlag, Berlin and New York, 1980. MR 617913 (82i:46002)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47D03, 46L40, 46L57

Retrieve articles in all journals with MSC: 47D03, 46L40, 46L57


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0968886-8
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society